MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS W/SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS W/SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX834T
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a m.Plus plus with sprung reservoir (part # fx834t) was implanted during a procedure performed on an unknown date.According to the complainant, post surgery, the patient has developed pockets of air/gas in the ventricles.The surgeon suspected the sprung reservoir might be the cause of the problem.The m.Blue plus with sprung reservoir is still implanted.No patient data available.
 
Additional Manufacturer Narrative
Information about the complaint: "post surgery the patient has developed pockets of air / gas in the ventricles" manufacturing and quality control data: due to the limited information and the missing product investigation is restricted to trackability of manufacturing, quality control data, the x-ray pictures and the video.The m.Blue plus was manufactured by a qualified employee on (b)(6) 2021.Deviations during assembly did not occur.The product was finally tested as article fx834t and released for packaging and sterilization and was sterilized by miethke.The m.Blue plus is a combined product of a m.Blue valve (gravitational unit) and a progav 2.0 valve (differential pressure unit).The m.Blue has a normal pressure range of 0 to 40 cmh2o.A fixed opening pressure of 0 cmh2o in the horizontal position (differential pressure unit) and an additional adjustable gravitational unit of 0 to 40 cmh2o in the vertical position.Both realized in one valve.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at the gravitational unit set pressures and 0, 10, 20, 30 and 40 cmh2o at the differential pressure unit of 0 cmh2o, and were found to meet specifications.The progav 2.0 has a normal pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.The m.Blue was pre-adjusted to 20 cmh2o and the progav 2.0 was pre-adjusted to 5 cmh2o in accordance with the specifications.All documented test parameters were assessed according to specifications.An investigation was not possible because the product is still implanted.Statement conclusion information: unfortunately, due to the submitted pictures and the video, we are unable to provide a meaningful analysis.In the pictures could not determine a product failure.A meaningful analysis required an examination of the product.We are not able to explain at this time how this problem occurred.Further actions: from our point of view, no further regulatory actions are required.

Brand Name
M.BLUE PLUS SYS W/SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15245660
Report Number3004721439-2022-00260
Device Sequence Number20285862
Product Code JXG
UDI-Device Identifier04041906504854
UDI-Public4041906504854
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberFX834T
Device Catalogue NumberFX834T
Device Lot Number20052518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown